MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREWDRIVER (EVERYTHING BUT HANDLE); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREWDRIVER (EVERYTHING BUT HANDLE); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48231330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the polyaxial shaft broke off when the surgeon was inserting the screw on power using the power adaptor.The scrub tech was able to remove the broken piece from the power adaptor.The surgeon was able to continue and complete the case with another shaft.There was a five minute surgical delay.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.The driver was returned in 2 pieces, with a small piece fractured off the back end of the shaft.The shaft was fractured at the locking indentation.All pieces were retrieved.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Age of the instrument was found to be more than 9 years old.Conclusion: the most likely root cause is wear due to the device's extended use.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREWDRIVER (EVERYTHING BUT HANDLE)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7329009
Report Number0009617544-2018-00065
Device Sequence Number10916159
Product Code LXH
UDI-Device Identifier07613327265408
UDI-Public(01)07613327265408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48231330
Device Catalogue Number48231330
Device Lot Number092293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1